Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 153, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2005, 5:00 PM CDT for Saint Charles County, Missouri. It was in force for 60 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 13, 2005, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 13 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:15 PM CDT | TSTM WND DMG | 5 Sw Cottleville, MO | 12 INCH DIAMETER TREE LIMBS DOWN IN OFALLON. |
| Jun 13, 5:15 PM CDT | TSTM WND GST 62 | Wentzville, MO | |
| Jun 13, 5:15 PM CDT | TSTM WND GST 78 | Flint Hill, MO | MEASURED BY SPOTTER ANEMOMETER |
| Jun 13, 5:15 PM CDT | TSTM WND GST 81 | Flint Hill, MO | WALL DOWNNED ON HOUSE UNDER CONSTRUCTION. |
| Jun 13, 5:17 PM CDT | TSTM WND DMG | Lake St. Louis, MO | 12 INCH DIAMETER TREE LIMB DOWN. |
| Jun 13, 5:25 PM CDT | TSTM WND DMG | Wentzville, MO | 5 INCH TREE LIMBS DOWN. |
| Jun 13, 5:25 PM CDT | HAIL 0.75 | 2 Nw Cottleville, MO | AT HIGHWAY K AND N. |
| Jun 13, 5:35 PM CDT | TSTM WND DMG | Weldon Spring, MO | TREE LIMBS DOWN AT HIGHWAY 94 AND INDEPENDENCE RAOD. |
| Jun 13, 5:35 PM CDT | NON-TSTM WND DMG | St. Peters, MO | 7 INCH TREE LIMBS DOWN IN OLD ST. PETERS. |
| Jun 13, 5:40 PM CDT | HAIL 1 | 2 Sw St. Peters, MO | 2 MILES SW OF MID RIVERS MALL |
| Jun 13, 5:58 PM CDT | HAIL 1 | St. Peters, MO | AT MID RIVERS MALL DRIVE. |
| Jun 13, 6:10 PM CDT | TSTM WND DMG | Weldon Spring, MO | 30 FOOT TREE DOWN NEAR PATRIOTIC AND INDEPENDENCE ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 132202 SVRLSX ILC013-149-MOC163-132245- /O.NEW.KLSX.SV.W.0154.050613T2200Z-050613T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 500 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PIKE COUNTY IN NORTHEAST MISSOURI NORTHWESTERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 545 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EOLIA...OR ABOUT 9 MILES SOUTHEAST OF BOWLING GREEN...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... EDGEWOOD CLARKSVILLE BELLEVIEW NEBO SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3923 9123 3922 9083 3923 9061 3967 9067 $$ BYRD
2 follow-up statements
000 WWUS53 KLSX 132221 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 520 PM CDT MON JUN 13 2005 MOC183-132300- /O.CON.KLSX.SV.W.0153.000000T0000Z-050613T2300Z/ ST. CHARLES MO- 520 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR ST. CHARLES COUNTY... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH OVER OFALLON... MOVING EAST AT 50 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ST. CHARLES...ST. PETERS...KAMPVILLE AND ORCHARD FARMS. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS FLINT HILL AND WENTZVILLE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3887 9080 3862 9085 3862 9077 3888 9041 $$ BRITT
000 WWUS53 KLSX 132239 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 537 PM CDT MON JUN 13 2005 MOC183-132300- /O.CON.KLSX.SV.W.0153.000000T0000Z-050613T2300Z/ ST. CHARLES MO- 537 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR ST. CHARLES COUNTY... AT 532 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH OVER ST. PETERS. IN ADDITION...A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR MARTHASVILLE IN SOUTHEASTERN WARREN COUNTY. THESE STORMS ARE MOVING EAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ST. CHARLES...HARVESTER....O FALLON...NEW MELLE AND AUGUSTA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3873 9097 3858 9096 3862 9077 3888 9041 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 13, 1:45 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT MON JUN 13 2005 .DISCUSSION... LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT REGION. MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z. HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST AREA. H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE BUILDING INTO THE GREAT PLAINS. IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE 12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC COAST. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Jun 13, 3:45 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT MON JUN 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 345 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE EVENING HOURS ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION. WHILE MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO PRODUCE SOME THUNDERSTORMS. HOWEVER...NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jun 13, 3:47 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL QUINCY 39.93N 91.39W
06/13/2005 1.00 INCH ADAMS IL TRAINED SPOTTER
VARIED FROM PEAS TO QUARTERS
&&
SDDLocal storm report, Jun 13, 4:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 10 S FULTON 38.71N 91.95W
06/13/2005 0.75 INCH CALLAWAY MO PUBLIC
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 52 min |
| Jun 13, 3:30 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 45 min |
| Jun 13, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 39 min |
| Jun 13, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike | 45 min |
| Jun 13, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 40 min |
| Jun 13, 4:15 PM CDT | Tornado Warning | LSX | Audrain, Pike | 45 min |
| Jun 13, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 17 min |
| Jun 13, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 40 min |
| Jun 13, 4:30 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 60 min |
| Jun 13, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 64 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Jun 13, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 62 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 34 min |
| Jun 13, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 67 min |
| Jun 13, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 28 min |
| Jun 13, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 43 min |
| Jun 13, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 54 min |
| Jun 13, 6:22 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 54 min |
| Jun 13, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.